An Adolescent Female Presenting with Classical Clinical and Immunological Features of Isoniazid Induced Lupus
Drug induced Lupus Erythematosus (DILE) is a form of rare adverse drug reaction caused due to many drugs, including Isoniazid. Diagnosis is made on the basis of a temporal relationship between the drug administered and the onset of symptoms and on the basis of the antibody profile. We describe the case of a 13 year old female who was diagnosed as having abdominal tuberculosis and was put on ATT and later presented with signs and symptoms of Lupus Erythematosus, with a history of photosensitivity, oral ulcers, and malar rash.
Keywords: Isoniazid, Tuberculosis, Drug Induced Lupus
2. Weinstein A. Drug-induced lupus erythematosus. Prog Clin Immunol 1980; 4: 1-21.
3. Nolan CM, Goldberg SV, Buskin SE. Hepatotoxicity associated with isoniazid preventive therapy: A 7-year survey from a public health tuberculosis clinic. JAMA. 1999; 281: 1014-1018.
4. Shah BR, Santucci K, Sinert R, Steiner P. Acute isoniazid neurotoxicity in an urban hospital. Pediatrics. 1995; 95: 700-704.
5. Shah R, Ankale P, Sinha K, Iyer A, Jayalakshmi TK. Isoniazid induced lupus presenting as oral mucosal ulcers with pancytopenia. J Clin Diagn Res. 2016; 10: OD03-OD5.
6. Preziosi P. Isoniazid: Metabolic aspects and toxicological correlates. Curr Drug Metab. 2007; 8: 839-851.
7. Pretel M, Marquès L, España A. Drug-induced lupus erythematosus. Actas Dermo-Sifiliográficas (English Edition). 2014;105(1):18–30.
8. Millard TP, McGregor JM. Molecular genetics of cutaneous lupus
erythematosus.Clin Exp Dermatol 2001;26:184–91.
9. Merola J. Lupus-Like Syndromes Related to Drugs. In: Schur P, ed. by.
Lupus Erythematosus Clinical Evaluation and Treatment. 1st ed. 2012. p. 211–221.
Copyright (c) 2019 Kumar Himanshu, Deepika Uikey and IABCR
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.